ZocdocAnswersCould Progestelle cause growth in one breast?

Question

Could Progestelle cause growth in one breast?

I started using Progestelle oil a few months ago and since have noticed significant growth in my left breast but not my right, could Progestelle bd causing this? Is it only in one breast because more oil is getting on it? Is there hope of correcting it by putting more oil on the other side? Thanks!

Answer

Progestelle is a topical progesterone agent that can have many effects on the body. In order to review your particular case, it is important that you schedule an appointment with your gynecologist or your primary care physician in order for him or her to obtain a complete history, perform a physical examination (including a breast exam) and run any testing that is indicated. Having said that, the growth of one of your breasts is likely due to the progestelle cream. Side effects of progesterone agents include breast tenderness and/or enlargement, and this is a common finding following its use. Other side effects of these types of medications include stomach upset, appetite changes, weight gain, swelling and edema, headache, mood changes, and irregular menses and vaginal bleeding, to name a few of the most common effects. Although the area of use on your skin may play a role in which breast undergoes enlargement, this is variable, and using the progestelle on your other breast cannot guarantee that that breast will enlarge as well and provide symmetry. If this symptom is bothersome to you, I would recommend discontinuing the use of progestelle after speaking with your doctor. Again, you should make an appointment to meet with your gynecologist or primary care doctor in order to review your particular case, including undergoing a breast examination to ensure that there is no mass or other concerning finding. After speaking with your doctor, it may be beneficial to discontinue the use of progestelle and start another agent at his or her discretion, as your symptom of breast enlargement is almost certainly related to your use of this medication.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.